Home » Frequently asked Questions on Health » Are loose motions a consequence of diabetes?

Are loose motions a consequence of diabetes?

Q: My mother is 66 years old and a patient of diabetes for the last 12 years. She is on insulin for the past 2 years. I get her RFT and lipids tested every 6 months. Her fasting blood sugar and PP are normal these days. She has been suffering from loose motions for the last one year. I consulted a gastroenterologist who checked her thoroughly and asked to get her stool tested. After the test he concluded that her intestines have become weak due to diabetes and advised her to take isabgol with curd in routine, which is being followed time to time. She feels better whenever she consumes isabgol. But if she misses, she gets loose motions again. She hasn't lost weight and no blood was detected in her stool. The loose motions generally occur before 10.00 am only. Are these symptoms related to diabetes? Should we get some more tests done? Can this problem be solved?

A:Loose stools are likely to be related to diabetes. This condition is due to involvement of autonomic nerves supplying to intestines. She can take Loperamide if symptoms are too much or else she can use Clonidine tabs for this condition. It will be nice to stay in touch with a gastroenterologist.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------